Florida, 2008

Tornadoes and Hail in Florida, February 26, 2008

February 26, 2008 · NWS JAX · 38 events in 14 counties and zones

A cold front and squall line transited north Florida on Tuesday, February 26th, 2008.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A cold front and squall line transited north Florida on Tuesday, February 26th, 2008.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 26, 10:18 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 26, 10:18 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 AM EST TUE FEB 26 2008

...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...
...FREEZING TEMPERATURES EXPECTED THURSDAY MORNING...

.UPDATE...SFC ANALYSIS INDICATES COLD FRONT FROM NRN GA TO SRN AL
AND MOVING OFF THE MOUTH OF THE MS RIVER. RADAR IMAGERY FAIRLY
IMPRESSIVE WITH SQUALL LINE FROM CENTRAL GA TO THE FL PANHANDLE.
STRONG KINEMATICS WITH A WSW LOW LEVEL JET OF ABOUT 55 KT ACROSS
PORTIONS OF THE FL PANHANDLE...EXPECTED TO SHIFT EWD WITH LITTLE
CHANGE IN STRENGTH. CYCLONIC CURVED 300 MB UPPER LEVEL JET WILL
REMAIN JUST TO OUR N IN THE RANGE OF 130-140 KT. VIS IMAGERY
CONTINUES TO SHOW A LARGE AREA OF LOW CIGS AND AREA OF FOG ONLY
SLOWLY ERODING DUE TO RICH MOISTURE SEEN IN THE JAX SOUNDING BELOW
800 MB. EXPECT THAT BY 17Z/18Z WHEN MIXING WILL BE STRONGER THAT
MOST OF THE LOW CLOUDS WILL BE DISSIPATED. AT PRESENT TIME...LINE
WILL BE MOVING INTO THE CWA BY AROUND 17Z-19Z. ADDITIONAL
CONVECTION LIKELY TO BE FIRING AHEAD OF THE MAIN LINE AS IS SEEN
IN RECENT RADAR NEAR AND W OF TLH. MAIN THREAT LOOKS TO BE
DAMAGING WINDS ALTHOUGH WITH STEEP LAPSE RATES ALOFT AT 7C OR
BETTER SEVERE HAIL IS POSSIBLE. LOWER RISK OF ISOLATED TORNADOES
ON NRN EXTENT OF BOW ECHOES. FOR LAKE WIND ADVISORY...SO FAR A
FEW REPORTS SHOW WIND GUSTS OF 25 TO 30 MPH IN SE GA. SUSTAINED
WINDS EXPECTED TO REACH 20 MPH DURING THE AFTERNOON. ONLY MINOR
CHANGES ANTICIPATED FOR THE ZONES.

&&

.AVIATION...IFR CONDS CONTINUE OVER THE AREA AND AGAIN IMPROVING
CONDS EXPECTED BY NOON WITH AT LEAST MVFR CIGS. LOW LEVEL WIND
SHEAR SHOULD BE DECREASING AS SFC WINDS CONTINUE TO INCREASE.
BASED ON RADAR TRENDS...MAY BE MOVING THE TIME WINDOW UP FOR
SHOWERS AND THUNDERSTORMS.

&&

.MARINE...NO SIGNIFICANT CHANGES EXPECTED. CURRENT OBS INDICATE
12-15 KT BUT ARE EXPECTED TO INCREASE TO SCA LEVELS AS COLD FRONT
TRANSLATES EWD.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

     RED FLAG WARNING FROM 1 PM TO 6 PM EST WEDNESDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

SHASHY/WALKER
Hazardous weather outlook, Feb 26, 11:40 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST TUE FEB 26 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262330-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1140 AM EST TUE FEB 26 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH NUMBER 80 IN EFFECT FOR THE AREA THROUGH 6 PM...

...LAKE WIND ADVISORY IN EFFECT TODAY...

A PRE-FRONTAL SQUALL LINE WILL MOVE THROUGH THE AREA THIS AFTERNOON
AND EVENING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE
THREAT OF ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...
AND LARGE HAIL. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE
PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR
LOCATION.

MARINE INTERESTS OPERATING IN THE COASTAL WATERS...BE AWARE OF THE
RISK OF HIGH WINDS AND ROUGH SEAS WITH THESE STORMS AND BE PREPARED
TO SEEK SAFE HARBOR.

STRONG SOUTHWEST WINDS WILL PRECEDE THE STRONG COLD FRONT...AND A
LAKE WIND ADVISORY IS IN EFFECT. WINDS GUSTING TO 30 TO 35 MPH
ARE EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...WIDESPREAD FREEZE IS LIKELY THURSDAY MORNING...

COLD AND DRY AIR WILL FILTER OVER THE AREA WEDNESDAY FOLLOWING THE
FRONTAL PASSAGE. THERE WILL BE AN ELEVATED FIRE DANGER DUE TO BREEZY
WINDS AND LOW HUMIDITIES WEDNESDAY AND THURSDAY.

A WIDESPREAD FREEZE IS LIKELY THURSDAY MORNING AND POSSIBLY
FRIDAY MORNING AS WELL. THE COLDEST TEMPERATURES ARE EXPECTED
THURSDAY MORNING WITH MID 20S POSSIBLE OVER INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY
EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/ARS

In the hours before

Special weather statement, Feb 26, 11:27 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1127 AM EST TUE FEB 26 2008

GAZ150-162>164-261730-
CHARLTON-CLINCH-ECHOLS-WARE-
1127 AM EST TUE FEB 26 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...SOUTHEASTERN CLINCH...SOUTHERN WARE AND SOUTHEASTERN
ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1230
PM EST...

AT 1127 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF NEEDMORE...OR 12 MILES
NORTHEAST OF JASPER...MOVING NORTHEAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDMORE...FARGO...STEVEN
FOSTER STATE PARK...RACE POND...HOMELAND AND FOLKSTON THROUGH 1230 PM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Feb 26, 11:43 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1143 AM EST TUE FEB 26 2008

GAZ149-150-162-163-261730-
ATKINSON-CLINCH-ECHOLS-WARE-
1143 AM EST TUE FEB 26 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...NORTHERN WARE AND ECHOLS COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EST...

AT 1140 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WEST OF THE ALERT AREA...CENTERED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF WILLACOOCHEE TO 36 MILES WEST OF
STATENVILLE...MOVING EAST AT 55 MPH. THE THUNDERSTORMS WILL MOVE
INTO THE AREA AFTER 12 NOON AND IF THEY INTENSIFY FURTHER...
WARNINGS MAY BE NEEDED. THE MAIN THREATS FROM THESE STORM ARE 50
TO 60 MPH WINDS AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

WOLF
Local storm report, Feb 26, 12:22 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 PM EST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     PEARSON                 31.30N 82.85W
02/26/2008                   ATKINSON           GA   LAW ENFORCEMENT

            TREES DOWN ON SUNNYSIDE CHURCH ROAD.

&&

JHESS
Special weather statement, Feb 26, 12:37 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1237 PM EST TUE FEB 26 2008

FLZ024-GAZ165-166-261815-
COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
1237 PM EST TUE FEB 26 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG WINDS VALID UNTIL 115 PM EST...

AT 1237 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF KINGS FERRY TO BRYCEVILLE...MOVING NORTHEAST AT 35 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...
BRYCEVILLE...RATLIFF...KINGS FERRY...CALLAHAN...TARBORO...WOODBINE...
COLESBURG...KINGSLAND AND YULEE THROUGH 115 PM EST. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Feb 26, 12:50 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1250 PM EST TUE FEB 26 2008

GAZ132-149-261830-
ATKINSON-COFFEE-
1250 PM EST TUE FEB 26 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ATKINSON
AND COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 130 PM EST...

AT 1250 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES
WEST OF AMBROSE TO 13 MILES WEST OF WILLACOOCHEE...MOVING EAST AT 50
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
AMBROSE...WILLACOOCHEE...BROXTON...DOUGLAS...WEST GREEN AND NICHOLLS
THROUGH 130 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 3 hail, 2 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
February 26, 12:55 PM EST
Where
Suwannee County, 3.89 mi NNE of Falmouth
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.400, -83.100

The Suwannee County Emergency Manager reports a tree across the road along County Road 249 near the Hamilton County line.

Thunderstorm Wind, Nassau

When
February 26, 1:00 PM EST
Where
Nassau County, Oneil
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.620, -81.520

Three trees down at residence along Old Nassauville Road.

Thunderstorm Wind, Alachua

When
February 26, 1:05 PM EST
Where
Alachua County, 1.2 mi W of Gainesville North
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.670, -82.340

There are widespread reports of trees and power lines down over the county along with small hail.

Lightning, Hamilton

When
February 26, 1:10 PM EST
Where
Hamilton County, 0.6 mi W of Jasper
Injuries
0 direct, 1 indirect
Reported by
Emergency Manager
Coordinates
30.520, -82.960

Emergency management reported one female county employee indirectly struck by lightning while on the phone. EMS treated and released her.

Hail, Duval

When
February 26, 1:10 PM EST
Where
Duval County, 0.91 mi NE of Center Park
Measured
1 in hail
Reported by
NWS Employee
Coordinates
30.290, -81.490

Hail, Hamilton

When
February 26, 1:25 PM EST
Where
Hamilton County, 1.38 mi ENE of Facil
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
30.380, -82.760

Dime sized hail was reported by Emergency Management.

Tornado, Alachua

When
February 26, 1:30 PM EST
Where
Alachua County, 0.69 mi N of Waldo
Rating
EF0
Path length
0.01 mi
Path width
20 yd
Reported by
Emergency Manager
Coordinates
29.790, -82.170

Fire Rescue/EMA squad reported witnessing a brief tornado touchdown near an accident scene which damaged several structures and the roof of a wahrehouse. The initial event time was corrected based on further report from Alachua County Emergency Management.

Thunderstorm Wind, Suwannee

When
February 26, 1:45 PM EST
Where
Suwannee County, 0.91 mi NW of Obrien
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.040, -82.940

Emergency Management reports trees down in O'Brien and power out at Branford Elem. School.

Thunderstorm Wind, Baker

When
February 26, 1:50 PM EST
Where
Baker County, 1.38 mi WSW of Taylor
Measured
52 kt (60 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
30.420, -82.300

Several reports of trees down across the Osceola National Forest. Event time is estimated based on radar imagery.

Thunderstorm Wind, St. Johns

When
February 26, 1:59 PM EST
Where
St. Johns County, 2.49 mi WNW of Glimpse of Glory
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.930, -81.420

Power line down on Highway 208 (Picolata Road) and Cabbage Hammock Road.

Thunderstorm Wind, Nassau

When
February 26, 2:00 PM EST
Where
Nassau County, 3.01 mi SSE of Callahan
Measured
52 kt (60 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
30.530, -81.800

AW portion of metal out building, under construction, was blown over at 44205 mcKendree Drive.

Thunderstorm Wind, Nassau

When
February 26, 2:00 PM EST
Where
Nassau County, 1.38 mi S of Lessie
Measured
52 kt (60 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
30.700, -81.770

Several good sized trees were broken in half two miles east of Middle Road along Highway 108.

Thunderstorm Wind, St. Johns

When
February 26, 2:20 PM EST
Where
St. Johns County, 0.91 mi NE of St Augustine
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.890, -81.310

Fire Rescue dispatch reports a tree down on a house on South Nassau Street. Report time was adjusted based upon radar data as storms were well east of area at time report was recorded at 911 dispatch.

Thunderstorm Wind, Columbia

When
February 26, 2:20 PM EST
Where
Columbia County, 0.69 mi N of Mason
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.060, -82.600

Fourteen reports of power lines and/or trees down from Fort White to just north of Lake City.

Thunderstorm Wind, Columbia

When
February 26, 2:20 PM EST
Where
Columbia County, 0.91 mi NE of Watertown
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.190, -82.590

A home was damaged by fallen tree at Klondike and U.S. 90 near Hopkins Motors.

Thunderstorm Wind, St. Johns

When
February 26, 2:28 PM EST
Where
St. Johns County, 0.91 mi NE of St Augustine
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.890, -81.310

Fire Rescue Dispatch Center reports power lines down at 52 Coquina Ave in Saint Augustine. Report time adjusted based on radar data as storms were well east of the area when event was recorded at the Dispatch Center.

Thunderstorm Wind, Bradford

When
February 26, 2:33 PM EST
Where
Bradford County, 2.39 mi SSE of Hampton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.840, -82.110

Public report of two trees down 2 miles southeast of the town of Hampton. Report time has been adjusted based upon radar data as no storms were near Hampton at time of public report.

Tornado, Baker

When
February 26, 2:37 PM EST
Where
Baker County, 2.39 mi SSW of Knabb
Rating
EF0
Path length
0.25 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
30.240, -82.200

A report of roof damage to a home one half mile south of Interstate 10 on Bill Davis Road. A trampoline in the yard also damaged. Several trees on County Road 229 were damaged.

Thunderstorm Wind, Gilchrist

When
February 26, 3:00 PM EST
Where
Gilchrist County, 7.6 mi N of Williford
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.890, -82.800

Trees and power lines down in northern part of the county near County Road 138 and State Road 47.

Thunderstorm Wind, Union

When
February 26, 3:02 PM EST
Where
Union County, 0.91 mi NW of Raiford
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.080, -82.240

Two trees uprooted on State Road 121 north of Raiford. Also there was debris in the road on State Road 238 near Raiford.

Hail, Duval

When
February 26, 3:06 PM EST
Where
Duval County, 1.51 mi SSE of Jacksonville
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.330, -81.660

Hail and strong winds reported in downtown Jacksonville. Additionally a wire is down across Timuquana Road on the Jacksonville Westside near the Cedar River bridge.

Thunderstorm Wind, Duval

When
February 26, 3:11 PM EST
Where
Duval County, 0.91 mi NW of Venetia
Measured
50 kt (58 mph) measured gust
Reported by
Other Federal Agency
Coordinates
30.260, -81.710

Naval Air Station Jacksonville reported damage to street signs and trees associated with a wind gust measured at 58 miles an hour at 3:11 p.m EST. The report was relayed by Naval Air Station Jacksonville Weather Office.

Thunderstorm Wind, Duval

When
February 26, 3:11 PM EST
Where
Duval County, 1.83 mi SW of (Nip)nas Jacksonvill
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
30.200, -81.700

Report from Naval Air Station Jacksonville ASOS.

Thunderstorm Wind, Duval

When
February 26, 3:20 PM EST
Where
Duval County, 1.92 mi WNW of Bowden
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
30.280, -81.650

Large limbs down on road in the Bolles School area along San Jose Blvd.

Thunderstorm Wind, St. Johns

When
February 26, 3:21 PM EST
Where
St. Johns County, 2.76 mi ESE of Fruit Cove
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.080, -81.590

WTEV Chief Meteorologist reports a tree and wire down at 1800 Navajo Place in St Johns County.

Thunderstorm Wind, Duval

When
February 26, 3:24 PM EST
Where
Duval County, 0.6 mi W of East Mandarin
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.150, -81.640

Public report of a tree resting on a roof on Clair Burrows Road off San Jose road in Mandarin.

Thunderstorm Wind, Duval

When
February 26, 3:40 PM EST
Where
Duval County, 0.69 mi N of East Mandarin
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.160, -81.630

WTEV Chief Meteorologist reports two trees down on a building at 2950 Halcyon Lane south of Interstate 295.

Thunderstorm Wind, Alachua

When
February 26, 4:09 PM EST
Where
Alachua County, 0.69 mi N of Micanopy
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.510, -82.280

Emergency Management reported trees down in Miccanopy with heavy rain and wind. Power crews are enroute to the area.

Thunderstorm Wind, Marion

When
February 26, 4:25 PM EST
Where
Marion County, Luddersville
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.150, -82.450

A trained storm spotter also reported a funnel cloud in the same location.

Thunderstorm Wind, Putnam

When
February 26, 4:53 PM EST
Where
Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.650, -81.660

Emergency Management reports a tree down on a residence at 186 Florida Trail in Palatka.

Thunderstorm Wind, Marion

When
February 26, 4:55 PM EST
Where
Marion County, 0.69 mi N of Ocala
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.190, -82.130

Trees and power lines were reported down near Ocala and various points westward throughout Marion County.

Thunderstorm Wind, Putnam

When
February 26, 5:04 PM EST
Where
Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.650, -81.660

Putnam County Dispatch Center reports the second story of a building destroyed at 220 Bates Ave, Palatka. The report was received at Dispatch at 1729 EST and the event time was adjusted to 1704 EST based upon radar data.

Thunderstorm Wind, Marion

When
February 26, 5:15 PM EST
Where
Marion County, 3.18 mi NE of Belleview
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.100, -82.010

A large tree was reported down on a law enforcement officer's home.

Thunderstorm Wind, Flagler

When
February 26, 5:32 PM EST
Where
Flagler County, 0.6 mi W of Pine Lakes
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.530, -81.250

Emergency Management reports power lines down at 139 Westhampton Drive, Palm Coast.

Thunderstorm Wind, Flagler

When
February 26, 5:35 PM EST
Where
Flagler County, St Johns Park
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.420, -81.430

Power lines down on West County Road 90 near Daytona North. The time was adjusted based on radar data.

Thunderstorm Wind, Flagler

When
February 26, 5:50 PM EST
Where
Flagler County, 1.38 mi N of Palm Harbor
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.600, -81.220

Emergency Management reports power lines down on roadway. The time was adjusted based upon radar data.

Thunderstorm Wind, Flagler

When
February 26, 5:50 PM EST
Where
Flagler County, 0.92 mi SW of Hammock
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.610, -81.210

Emergency Management reports a tree down at 5415 North Oceanshore Blvd in Hammock. the time was adjusted based upon radar data.

Thunderstorm Wind, Flagler

When
February 26, 6:14 PM EST
Where
Flagler County, 1.51 mi SSE of Seminole Woods
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.420, -81.170

Emergency Management reports trees and power lines down with fire rescue on the scene.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyThe tornado archive for Florida, 2008Warnings in Florida, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72401, 72402, 72403, 72405, 72555, 72406, 72409, 72410, 73102, 72412, 73106, 73107, 72413, 73103, 73104, 72415, 72417, 72430, 72419, 72429, 72432, 72433, 72434, 72435, 72436, 72437, 72438, 72439, 72440, 72441, 72442, 72444, 72446, 72448, 72449, 72450, 72452, 72453.